Alert archive / Washington / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Apr 23, 1998, 12:41 PM PDT for Ferry County, Okanogan County, Washington. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 1998, 12:41 PM PDT (19:41 UTC)
- Expired
- Apr 23, 1998, 1:30 PM PDT
- In force
- 49 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
Counties Ferry County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 145 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727
WUUS1 KGEG 231942 RRA
SVRGEG
WAC019-047-232030-
IMMEADIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1241 PM PDT THU APR 23 1998
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN AND NORTHWESTERN FERRY COUNTY IN NORTHEASTERN WASHINGTON
EASTERN OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON
* UNTIL 130 PM PDT
* SEVERE THUNDERSTORM WILL BE NEAR-
REPUBLIC BY 1250 PM PDT
* AT 1235 PM PDT... SEVERE THUNDERSTORM INDICATED 8 MILES SOUTHWEST
OF REPUBLIC... BY NATIONAL WEATHER SERVICE DOPPLER RADAR...
MOVING NORTHEAST 30 MPH.
DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS
MS/BAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:34 AM PDT, 4 hours 7 minutes earlier.
Area forecast discussion, Apr 23, 8:34 AM PDT, 4 hours 7 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 730 AM PDT THU APR 23 1998 SOME THUNDERSTORM ACTIVITY ALREADY SPRINGING UP OVER THE CWA. SEVERAL REPORTS FROM CHELAN COUNTY WITH A THUNDERSTORM MOVING NORTHEAST ALONG THE EASTERN BORDER OF THE COUNTY. VISUAL SATELLITE PICTURE SHOWS SEVERAL SHOWERS DEVELOPING OVER THE SOUTHWEST CORNER OF THE CENTRAL BASIN. EXPECT THE MAJOR SHOWER ACTIVITY TO TAKE PLACE LATE IN THE AFTERNOON WHEN HEATING IS MOST FAVORABLE. AT THIS TIME EXPECT LIGHTNING...LOCAL HEAVY RAIN... AND SMALL HAIL. DEW POINTS RANGING FROM THE UPPER 40S IN THE NORTH TO LOW 50S OKANOGAN AND CENTRAL BASIN TO THE MID 50S IN THE SOUTHEAST. TURN AROUND FOR FRIDAY WITH GOOD COLD AIR ADVECTION AND TEMPERATURES IN THE NEIGHBORHOOD OF 15 DEGREES COOLER. RIDGE BUILDING IN FRIDAY FOR SOME PARTIAL CLEARING. STILL A FEW SHOWERS LIKELY MAINLY OVER THE MOUNTAINS. WINDS DEVELOPING TONIGHT WITH BREEZY CONDITIONS FRIDAY. ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 073/045/056 673 CQV 075/043/059 674 S86 073/044/056 684 COE 072/043/054 683 WWP 071/042/053 7+5 LWS 069/048/060 783 MOS 070/045/057 .GEG...NONE.
In the hours before
Special weather statement, Apr 23, 12:00 PM PDT, 41 minutes before
WAZ031>038-232155- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SPOKANE WA 1200 PM PDT THU APR 23 1998 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 500 PM PDT FOR THE FOLLOWING EASTERN WASHINGTON COUNTIES: ...OKANOGAN...FERRY...STEVENS...PEND OREILLE...CHELAN...GRANT... DOUGLAS...LINCOLN...SPOKANE...ADAMS...WHITMAN...GARFIELD...AND ASOTIN. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHERN OREGON AND MOVE INTO THE WATCH AREA BY MID AFTERNOON. ONE INCH HAIL... FREQUENT LIGHTNING...HEAVY RAIN...AND WIND GUSTS UP TO 70 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN THE WATCH AREA SHOULD KEEP ABREAST OF RAPIDLY CHANGING CONDITIONS...AND BE PREPARED TO TAKE SHELTER IF THREATENING WEATHER DEVELOPS. ...CORRECTED TO ADD DOUGLAS COUNTY...
Special weather statement, Apr 23, 12:00 PM PDT, 41 minutes before
WAZ031>038-232155- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SPOKANE WA 1200 PM PDT THU APR 23 1998 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 500 PM PDT FOR THE FOLLOWING EASTERN WASHINGTON COUNTIES: ...OKANOGAN...FERRY...STEVENS...PEND OREILLE...CHELAN...GRANT... DOUGLAS...LINCOLN...SPOKANE...ADAMS...WHITMAN...GARFIELD...AND ASOTIN. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHERN OREGON AND MOVE INTO THE WATCH AREA BY MID AFTERNOON. ONE INCH HAIL... FREQUENT LIGHTNING...HEAVY RAIN...AND WIND GUSTS UP TO 70 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN THE WATCH AREA SHOULD KEEP ABREAST OF RAPIDLY CHANGING CONDITIONS...AND BE PREPARED TO TAKE SHELTER IF THREATENING WEATHER DEVELOPS. ...CORRECTED TO ADD DOUGLAS COUNTY...
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:44 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 66 min |
| Apr 23, 2:42 PM PDT | Severe Thunderstorm Warning | OTX | Stevens | 33 min |
| Apr 23, 2:55 PM PDT | Severe Thunderstorm Warning | OTX | Adams | 50 min |
| Apr 23, 4:10 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 50 min |
Nearby
Severe Thunderstorm Warnings in Washington, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.